Arkansas, 2015

Tornadoes and Flash Flooding in Arkansas, December 25 to 28, 2015

December 25 to 28, 2015 · NWS LZK · 27 events in 19 counties and zones

A slow moving storm system approached Arkansas on Christmas Day, bringing several rounds of rainfall and some severe weather to the state from the 25th to the 28th. Northwest sections of the area saw several inches of rainfall, which resulted in many reports of flash flooding.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$325,000
Crop damage
$15,000
Events
27

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A slow moving storm system approached Arkansas on Christmas Day, bringing several rounds of rainfall and some severe weather to the state from the 25th to the 28th. Northwest sections of the area saw several inches of rainfall, which resulted in many reports of flash flooding. Very warm conditions were seen across southern sections of the state, where some severe weather, including some weak tornadoes, was observed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Dec 24, 11:51 PM CST, 2 hours 9 minutes earlier.

Area forecast discussion, Dec 24, 11:51 PM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1151 PM CST THU DEC 24 2015

.AVIATION...
LOW CLOUDS/SOME FOG WILL INCREASE OVER SOUTHERN/EASTERN ARKANSAS
OVERNIGHT AND INTO CHRISTMAS DAY. SCATTERED TO NUMEROUS SHOWERS AND
A FEW THUNDERSTORMS WILL DEVELOP AS WELL. MVFR CONDITIONS WILL
BECOME COMMON...WITH IFR CONDITIONS IN PLACES.

LOW CLOUDS WILL BE LESS PREVALENT ACROSS THE NORTHERN/WESTERN
COUNTIES...AND PRECIPITATION WILL BE MORE ISOLATED. MAINLY VFR
CONDITIONS ARE EXPECTED.

WINDS WILL BE LIGHT/VARIABLE OVERNIGHT...AND EAST/NORTHEAST 8 TO 14
MPH CHRISTMAS DAY.

&&

.PREV DISCUSSION... /ISSUED 1015 PM CST THU DEC 24 2015/

AVIATION...

LOW CLOUDS/SOME FOG WILL INCREASE OVER SOUTHERN/EASTERN ARKANSAS
OVERNIGHT AND INTO CHRISTMAS DAY. SCATTERED TO NUMEROUS SHOWERS AND
A FEW THUNDERSTORMS WILL DEVELOP AS WELL. MVFR CONDITIONS WILL
BECOME COMMON...WITH IFR CONDITIONS IN PLACES.

LOW CLOUDS WILL BE LESS PREVALENT ACROSS THE NORTHERN/WESTERN
COUNTIES...AND PRECIPITATION WILL BE MORE ISOLATED. MAINLY VFR
CONDITIONS ARE EXPECTED.

WINDS WILL BE LIGHT/VARIABLE OVERNIGHT...AND EAST/NORTHEAST
8 TO 14 MPH CHRISTMAS DAY. (46)

UPDATE...

LATEST SURFACE ANALYSIS SHOWS WARM FRONT LIFTING NORTHWARD AT THIS
TIME AND LOCATED OVER THE SOUTHEAST QUADRANT OF THE STATE. MOISTURE
RETURN ALREADY UNDERWAY WITH DEW POINTS BACK IN THE 60S AS FAR
NORTH AS PINE BLUFF WITH PATCHY FOG DEVELOPING BEHIND THE FRONT.

PRECIPITATION CHANCES HAVE BEEN BUMPED UP OVER THE SOUTHEAST FOR
THE NIGHT TIME HOURS. ALL SHORT TERM...HIGH RESOLUTION
MODELS...SHOW CONVECTION LIKELY TO DEVELOP AFTER MIDNIGHT IN THIS
AREA. SOME OF THESE STORMS COULD BE STRONG ESPECIALLY ALONG THE
MISSISSIPPI RIVER. ALL UPDATES OUT.

PREV DISCUSSION... /ISSUED 341 PM CST THU DEC 24 2015/

SHORT TERM...TONIGHT THROUGH SUNDAY

A WARM FRONT WILL BEGIN LIFT NORTHWARD THIS EVENING...BRING SLIGHT
PRECIP CHANCES LATE TONIGHT MAINLY IN THE FORM OF DRIZZLE. AS
PRCIP CHANCES INCREASE FROM THE SE WILL EXPECT A MORE SCATTERED
OVERNIGHT...WITH PATCHY FOG DEVELOPING AS LOW LEVEL MOISTURE
RETURNS. HEADING THROUGH THE CHRISTMAS DAY...THE WARM FRONT WILL
LIFT NORTH INTO CENTRAL AR BEFORE WOBBLING BACK TO THE SE CORNER.
THIS WILL LIMIT POPS GENERALLY TO THE SE HALF OF THE STATE...WITH
NW AREAS REMIANING DRY.

HOWEVER...THE FRONT WILL PUSH ITS WAY NORTH AND WEST ACROSS THE
CWA FRIDAY NIGHT INTO SATURDAY...WITH WARM FRONT STALLING ACROSS
THE NORTHWEST CORNER OF THE STATE. AT THIS TIME IT APPEARS THAT
THE BULK OF THE HEAVY RAIN WILL HOLD OFF UNTIL SATURDAY EVENING
FOR MUCH OF THE AREA. AFTER THAT THOUGH...THE SKIES WILL OPEN
SIGNIFICANTLY HEAVY RAINFALL WILL OCCUR THROUGH MONDAY AS. THIS IS
IN RESPONSE TO A LARGE...DEEP UPPER LEVEL H5 SYSTEM SWINGS OUT THE
DESERT SW. A STRENGTHENING SFC LOW WILL DEVELOP AND SLOWLY MOVE
ACROSS THE STATE. HEAVY RAINFALL WILL ONGOING THROUGH THE
TIME...WITH SEVERAL INCHES OF RAIN POSSIBLE GENERALLY ACROSS THE
WESTERN PORTIONS OF THE CWA. A FLASH FLOOD WATCH WILL BE ISSUED
AS A RESULT. SIGNIFICANT RIVER FLOOD WILL ALSO BE A CONCERN FOR
THE ARKANSAS AND OUACHITA RIVER BASINS.

IT SHOULD BE NOTED THAT MANY DETAILS COULD STILL CHANGE AT THIS
POINT AND THE WATCH COULD BE EXPANDED AS NECESSARY.

LONG TERM...MONDAY THROUGH WEDNESDAY

PREVIOUSLY MENTIONED SYSTEM WILL BE PULLING AWAY FROM THE STATE
EARLY IN THIS PERIOD. SURFACE HIGH PRESSURE WILL THEN BUILD FROM THE
PLAINS INTO THE MID SOUTH...PROMOTING DRY CONDITIONS FOR THE REST OF
THE PERIOD...ALONG WITH COOLER THAN NORMAL TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     70  48  59  53 /  10  40  30  70
CAMDEN AR         79  60  71  63 /  10  60  70  70
HARRISON AR       68  39  58  51 /  10  10  10  80
HOT SPRINGS AR    73  54  63  59 /  10  40  40  70
LITTLE ROCK   AR  70  55  62  57 /  10  40  50  70
MONTICELLO AR     73  63  74  67 /  10  70  70  70
MOUNT IDA AR      74  50  64  59 /  10  30  30  70
MOUNTAIN HOME AR  68  41  59  50 /  10  10  20  80
NEWPORT AR        67  50  59  53 /  10  50  40  70
PINE BLUFF AR     72  58  67  61 /  10  60  70  70
RUSSELLVILLE AR   67  49  62  55 /  10  20  20  70
SEARCY AR         68  52  60  55 /  10  40  40  70
STUTTGART AR      72  55  62  58 /  10  60  60  70
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM SATURDAY AFTERNOON THROUGH MONDAY MORNING
FOR BAXTER-BOONE-JOHNSON-LOGAN-MARION-MONTGOMERY-NEWTON-PIKE-
POLK-POPE-SCOTT-SEARCY-YELL.

&&

AVIATION...51
Hazardous weather outlook, Dec 24, 8:45 PM CST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
845 PM CST THU DEC 24 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251100-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN-
BRADLEY-DREW-
845 PM CST THU DEC 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

THE BOUNDARY RESPONSIBLE FOR THE SEVERE WEATHER ON WEDNESDAY...AFTER
STALLING BRIEFLY SOUTH OF THE STATE...WILL MOVE BACK TO THE NORTH
TONIGHT AS A WARM FRONT. MOISTURE WILL SURGE TO THE NORTH AS THE
FRONT MOVES THROUGH WITH PATCHY FOG DEVELOPING.

SHOWERS AND THUNDERSTORMS WILL DEVELOP AFTER MIDNIGHT OVER MAINLY
THE SOUTHEAST PART OF THE STATE AND A STRONG STORM OR TWO CAN NOT BE
RULED OUT. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
ACROSS THE REMAINDER OF THE FORECAST AREA WITH THE EXCEPTION OF THE
NORTHWEST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL INCREASE ON FRIDAY
AS A STRONG STORM SYSTEM LIFTS SLOWLY NORTHEAST ACROSS THE REGION.
THE SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND WITH
HEAVY RAIN AT TIMES. MULTIPLE ROUNDS OF RAINFALL WILL BE POSSIBLE
THROUGH EARLY NEXT WEEK...WITH SEVERAL INCHES OF RAINFALL EXPECTED.
AS A RESULT...THE THREAT FOR FLASH FLOODING AND RIVER FLOODING WILL
BE INCREASING OVER TIME. AT THIS TIME...5 TO 10 INCHES OF RAIN ARE
POSSIBLE THROUGH MONDAY WITH THE HEAVIEST RAIN IN THE NORTHWEST
SECTION OF THE STATE. ALSO...THIS STORM SYSTEM COULD BRING ANOTHER
ROUND OF SEVERE WEATHER.

REFER TO THE LATEST FORECASTS OVER THE NEXT SEVERAL DAYS AS THE
DETAILS BECOME MORE CLEAR OVER TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

51

In the hours before

Special weather statement, Dec 24, 11:25 PM CST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1125 PM CST THU DEC 24 2015

ARZ057-064-065-068-069-250615-
ARKANSAS AR-BRADLEY AR-DESHA AR-LINCOLN AR-DREW AR-
1125 PM CST THU DEC 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BRADLEY...SOUTH
CENTRAL ARKANSAS...NORTHWESTERN DESHA...CENTRAL DREW AND SOUTH
CENTRAL LINCOLN COUNTIES UNTIL 1215 AM CST...

AT 1125 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR MONTICELLO...MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MONTICELLO...DUMAS...ROHWER...MITCHELLVILLE...TILLAR...WATSON...WINCHESTER...
YANCOPIN...GREEN HILL...OMEGA...KELSO...MERRISACH LAKE...REED...ARKANSAS
POST...GOURD...ENON...PENDLETON...FLORENCE...MORGAN POINT RECREATION AREA
AND PICKENS IN DESHA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3381 9109 3339 9198 3359 9196 3408 9132
TIME...MOT...LOC 0525Z 234DEG 33KT 3363 9169

62
Special weather statement, Dec 25, 12:35 AM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1235 AM CST FRI DEC 25 2015

ARZ057-065-250700-
ARKANSAS AR-DESHA AR-
1235 AM CST FRI DEC 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ARKANSAS AND CENTRAL
DESHA COUNTIES UNTIL 100 AM CST...

AT 1235 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TRUSTEN HOLDER WMA TO
NEAR KELSO...AND MOVING NORTHEAST AT 55 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ROHWER...WATSON...KELSO...TRUSTEN HOLDER WMA...OMEGA...YANCOPIN AND MORGAN
POINT RECREATION AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3402 9090 3402 9099 3398 9096 3396 9097
      3396 9100 3400 9102 3398 9109 3395 9108
      3393 9101 3368 9126 3382 9151 3412 9108
      3412 9095 3409 9091 3409 9087
TIME...MOT...LOC 0635Z 227DEG 46KT 3397 9110 3384 9133

62
Special weather statement, Dec 25, 12:40 AM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1240 AM CST FRI DEC 25 2015

ARZ056-063-064-067>069-250730-
JEFFERSON AR-CALHOUN AR-BRADLEY AR-LINCOLN AR-DREW AR-CLEVELAND AR-
1240 AM CST FRI DEC 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CALHOUN...NORTH
CENTRAL BRADLEY...SOUTHWESTERN JEFFERSON...NORTHWESTERN DREW...
WESTERN LINCOLN AND CLEVELAND COUNTIES UNTIL 130 AM CST...

AT 1240 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER WEEKS...OR 9 MILES NORTHWEST OF WARREN...MOVING NORTHEAST AT 45
MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PINE BLUFF...WARREN...STAR CITY...RISON...GRADY...HEBRON...WHITEFIELD...CANE
CREEK STATE PARK...TOLEDO...WEEKS...KEDRON...HERBINE...MT ELBA...NEBO...
FEENYVILLE...MARKS MILL STATE PARK...MT ZION...PINEBERGEN...FAITH AND
ORLANDO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3354 9218 3366 9235 3425 9205 3406 9163
TIME...MOT...LOC 0640Z 218DEG 40KT 3367 9221

62

The radar

The Little Rock radar (KLZK), 140 km away, was scanning. The volume nearest the first event began at 07:58 UTC.

Open the radar archive at this moment

Event by event

21 flash flood, 5 tornado, 1 high wind. Local standard time, as filed.

Flash Flood, Desha

When
December 25, 2:00 AM CST to 4:00 AM CST
Where
Desha County, Watson to 1.39 mi NW of Watson
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.900, -91.250

Some streets were flooded in Watson.

Flash Flood, Drew

When
December 25, 6:57 AM CST to 7:30 AM CST
Where
Drew County, 20.84 mi WSW of Reed to 19.54 mi WSW of Reed
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
33.615, -91.778

There were many roads flooded across the area.

Flash Flood, Yell

When
December 27, 10:25 AM CST to 11:30 AM CST
Where
Yell County, 4.35 mi WNW of Little Gravelly to 5.53 mi NW of Little Gravelly
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.953, -93.715

There was a swift water rescue of 2 people near the intersection of Hwy 80 and Forest Road 18.

Flash Flood, Polk

When
December 27, 11:25 AM CST to 1:45 PM CST
Where
Polk County, 3.25 mi W of Mountain Fork to 3.48 mi W of Mountain Fork
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.624, -94.457

A person was rescued from a vehicle stranded in high water at Redbird Ln. and County Rd. 95.

Flash Flood, Polk

When
December 27, 1:15 PM CST to 1:45 PM CST
Where
Polk County, 1.31 mi NNW of Cove to 2.02 mi SSW of Cove
Cause
Heavy Rain
Reported by
Social Media
Coordinates
34.448, -94.428

Numerous roads and driveways were flooded.

Flash Flood, Polk

When
December 27, 2:08 PM CST to 4:00 PM CST
Where
Polk County, Acorn to 2.15 mi E of Acorn
Cause
Heavy Rain
Reported by
Social Media
Coordinates
34.630, -94.220

Water was covering some roads in Acorn.

Tornado, Calhoun

When
December 27, 3:32 PM CST to 3:40 PM CST
Where
Calhoun County, 3.19 mi ENE of East Camden to 5.24 mi SW of Harlow
Rating
EF1
Path length
3.59 mi
Path width
100 yd
Continued into
Ouachita, Ar (LZK)
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
33.642, -92.651

Several pine trees were either uprooted or snapped off near the Highland Industrial Park. Part of a flat roof was blown off a couple industrial buildings. Several empty rail cars were blown over to the west. This tornado then exited Calhoun County and continued into Ouachita County southwest of Beardon.

Tornado, Ouachita

When
December 27, 3:40 PM CST to 3:46 PM CST
Where
Ouachita County, 2.28 mi E of Millville to 0.79 mi NNE of Bearden
Rating
EF1
Path length
3.51 mi
Path width
100 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
33.694, -92.631

This tornado continued from Calhoun County. Several trees were uprooted, along with several limbs snapped off. Within the town of Beardon, some windows were blown out and roof damage was observed at a few downtown businesses. Some metal was blown off a church. One large tree was blown over onto a home.

Tornado, Calhoun

When
December 27, 3:56 PM CST to 4:07 PM CST
Where
Calhoun County, 5.37 mi WNW of Artesian to 3.02 mi SSW of Woodberry
Rating
EF1
Path length
7.22 mi
Path width
400 yd
Property damage
$50,000
Crop damage
$5,000
Reported by
NWS Storm Survey
Coordinates
33.434, -92.553

Several pine trees were snapped and uprooted. A couple sheds were destroyed, with roof damage to a home. One of the pine trees fell on two cars, crushing them.

Flash Flood, Scott

When
December 27, 4:23 PM CST to 6:23 PM CST
Where
Scott County, 1.51 mi NNE of Waldron to 0.52 mi SSE of Waldron
Cause
Heavy Rain
Reported by
County Official
Coordinates
34.921, -94.072

Numerous roads were flooded across the county.

Tornado, Bradley

When
December 27, 5:06 PM CST to 5:18 PM CST
Where
Bradley County, 0.43 mi E of Hermitage to 2 mi NE of Farmville
Rating
EF1
Path length
7.11 mi
Path width
200 yd
Property damage
$75,000
Reported by
NWS Storm Survey
Coordinates
33.450, -92.172

A metal roof of a sidewalk awning was removed at the Hermitage School. Part of the roof of a chicken house was peeled back north of Hermitage. A shed was destroyed near Farmville along with some minor damage to a home. Many trees were either snapped or uprooted.

Flash Flood, Johnson

When
December 27, 5:27 PM CST to 6:15 PM CST
Where
Johnson County, 1.28 mi NNW of Zadock to 1 mi ESE of Clarksville Muni Arp
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.567, -93.389

Numerous roads were flooded across the county.

Flash Flood, Scott

When
December 27, 5:49 PM CST to 8:00 PM CST
Where
Scott County, 39.5 mi SW of Coal Hill to 44.04 mi SSW of Coal Hill
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.965, -94.077

A large number of roads were flooded across the county.

Tornado, Drew

When
December 27, 6:06 PM CST to 6:17 PM CST
Where
Drew County, 3.39 mi WNW of Green Hill to 1.1 mi WSW of Barkada
Rating
EF1
Path length
5.74 mi
Path width
150 yd
Property damage
$50,000
Crop damage
$10,000
Reported by
NWS Storm Survey
Coordinates
33.584, -91.956

A roof of a home was blown off, landing onto a shed to the northwest of that home. Several trees were snapped or uprooted along the path.

Flash Flood, Marion

When
December 27, 7:30 PM CST to 9:30 PM CST
Where
Marion County, 2.49 mi NNE of Ralph to 1.75 mi WNW of Ralph
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
36.201, -92.648

Several roads were closed to do flooding.

Flash Flood, Yell

When
December 27, 8:00 PM CST to 10:00 PM CST
Where
Yell County, 2.55 mi WSW of Ranger to 0.31 mi WNW of Kingston
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.108, -93.373

Several roads were closed to do flooding.

Flash Flood, Stone

When
December 27, 8:29 PM CST to 11:30 PM CST
Where
Stone County, 1.44 mi W of Gaylor to 1.49 mi NW of Herpel
Cause
Heavy Rain
Reported by
Social Media
Coordinates
35.932, -92.206

Numerous roads were closed due to flooding.

Flash Flood, Pope

When
December 27, 10:05 PM CST to 11:45 PM CST
Where
Pope County, 1.73 mi SSW of Gum Log to 1.2 mi S of Bernice Mines
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.306, -93.060

Numerous roads were flooded throughout the county.

Flash Flood, Pike

When
December 27, 10:15 PM CST to December 28, 2:15 AM CST
Where
Pike County, 0.78 mi S of Kirby to 1.61 mi NNW of Kirby
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.239, -93.628

Hwy 70 was closed near Kirby due to flooding.

Flash Flood, Pike

When
December 27, 10:15 PM CST to December 28, 2:15 AM CST
Where
Pike County, 2.42 mi E of Mt Moriah to 2.33 mi SE of Mt Moriah
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.114, -93.638

Hwy 379 was flooded northeast of Murfreesboro.

Flash Flood, Searcy

When
December 27, 10:43 PM CST to December 28, 3:00 AM CST
Where
Searcy County, 1.82 mi ENE of Booster to 2.64 mi NE of Booster
Cause
Heavy Rain
Reported by
Public
Coordinates
35.760, -92.640

Some county roads off of Hwy 254 were flooded.

Flash Flood, Montgomery

When
December 27, 11:08 PM CST to December 28, 4:00 AM CST
Where
Montgomery County, 0.69 mi N of Caddo Gap to 0.42 mi NW of Caddo Gap
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
34.410, -93.620

Water was approaching the bottom of the Hwy 8 bridge over Collier Creek near the Caddo Hills High School. Several county roads have water over them.

Flash Flood, Lonoke

When
December 28, 2:25 AM CST to 5:30 AM CST
Where
Lonoke County, 0.69 mi S of England to 1.06 mi WSW of England
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.540, -91.970

Some street flooding occurred in England.

High Wind, Jefferson

When
December 28, 2:54 AM CST
Where
Jefferson forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
34.269, -91.931 (the zone’s center; the record gives no point)

Flash Flood, Pulaski

When
December 28, 3:00 AM CST to 9:00 AM CST
Where
Pulaski County, 1.03 mi ENE of Toneyville to 1.71 mi E of Toneyville
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
34.904, -92.083

The southbound lane of U.S. Hwy 67 was closed between Cabot and Jacksonville due to flooding.

Flash Flood, Lonoke

When
December 28, 3:48 AM CST to 5:30 AM CST
Where
Lonoke County, 1.3 mi SSW of Jabb to 1.96 mi NW of England
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.554, -91.932

The intersection of Main and Barron were closed due to high water. Flood water was getting into some buildings.

Flash Flood, Faulkner

When
December 28, 5:50 AM CST to 6:45 AM CST
Where
Faulkner County, 0.75 mi ENE of Vilonia to 1.13 mi ENE of Vilonia
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
35.083, -92.207

North Church St. in Vilonia was flooded.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2015Every state in 2015This day in weather historyThe tornado archive for Arkansas, 2015Warnings in Arkansas, December 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 612913, 612914, 612916, 612917, 612918, 612902, 607482, 607483, 607479, 612904, 608036, 612906, 612910, 608037, 612911, 612912, 612919, 612920, 612921, 612922, 612923, 612602, 612604, 612930, 612929, 612605, 612924.